Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 259, NWS Shreveport, LA

June 11, 2003Columbia County, Nevada County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 11, 2003, 6:23 AM CDT for Columbia County, Nevada County, Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2003, 6:23 AM CDT (11:23 UTC)
Expired
Jun 11, 2003, 7:00 AM CDT
In force
37 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Columbia County, AR, Nevada County, AR

The radar

The Shreveport radar (KSHV), 139 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 6:10 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 11.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2003-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2842 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2003-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2842 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
1348 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

597 
WUUS54 KSHV 111123
SVRSHV
ARC027-099-111200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
621 AM CDT WED JUN 11 2003

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLUMBIA COUNTY IN SOUTHWEST ARKANSAS
  NEVADA COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 700 AM CDT

* AT 621 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER    
  RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM      
  WASHINGTON...TO 3 MILES WEST OF BODCAW...TO STAMPS...MOVING EAST   
  AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROSSTON AT 625 AM CDT
  WALDO AT 640 AM CDT

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS TO 60 MPH.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  COLUMBIA COUNTY IN SOUTHWEST ARKANSAS
  NEVADA COUNTY IN SOUTHWEST ARKANSAS
UNTIL 700 AM CDT.

LAT...LON 3395 9341 3384 9328 3381 9313 3306 9311
          3306 9345

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:30 AM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 11, 3:30 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 AM CDT WED JUN 11 2003

STORM SYSTEM ASSOCIATED WITH SHORTWAVE OVER NE OK WILL MOVE OFF TO
THE EAST THIS MORNING. ADDITIONAL DEVELOPMENT BEHIND THE LINE
SURROUNDS METROPLEX IN RESPONSE TO LOW LEVEL JET SHOWN ON PROFILER
NETWORK. CHANCE POPS TODAY ALL ZONES. MADE ONLY MINOR ADJUSTMENTS TO
PREVIOUS PACKAGE OTHERWISE.

STILL EXPECTING TO BE IN SOMEWHAT OF A MOIST...WARM...HUMID...
SOUTHERLY FLOW OF AN AIR MASS FOR NEXT SEVERAL DAYS...THUS POPS WILL
BE RETAINED EVERYWHERE. STILL LOOKING FOR A WEAK UPPER LEVEL TROUGH
TO DEVELOP OVER THE SOUTHERN PLAINS...BENEATH AN OVERALL RIDGE
PATTERN THAT WILL DEVELOP OVER MUCH OF THE NATION. 17

SHV 88/73/90/73/91 43332
MLU 87/73/90/72/91 43332
TXK 87/72/90/72/91 54333
TYR 90/73/90/74/91 53332
LFK 91/75/90/74/91 42332

.SHV...NONE.
Hazardous weather outlook, Jun 11, 6:00 AM CDT, 23 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT WED JUN 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE FOUR
STATES REGION TODAY AND TONIGHT...BUT ESPECIALLY NORTH OF I 20.

AN UPPER LEVEL DISTURBANCE PRODUCED NUMEROUS THUNDERSTORMS OVER
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS EARLY
THIS MORNING...SOME OF WHICH HAVE BEEN SEVERE. THESE STORMS WILL
RUMBLE EASTWARD THIS MORNING BUT SHOULD CEASE AFFECTING THE AREA BY
LATE MORNING. A SECOND UPPER LEVEL DISTURBANCE WILL MOVE INTO THE
SOUTHERN PLAINS THIS AFTERNOON...WHERE THE AIR MASS WILL BE HUMID
AND UNSTABLE. THUS A SECOND ROUND OF SEVERE WEATHER MAY OCCUR LATER
THIS AFTERNOON...AND TONIGHT...OVER MUCH OF THE SAME AREAS RECEIVING
IT THIS MORNING. PRIMARY THREATS POSED WOULD BE DAMAGING WINDS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE FOUR
STATES REGION THURSDAY AND AGAIN FRIDAY. HUMID AND UNSTABLE
CONDITIONS...COMBINED WITH UPPER LEVEL DISTURBANCES...WILL KEEP A
CHANCE OF THUNDERSTORMS OVER THE REGION. SOME OF THESE STORMS MAY
BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND AND HAIL.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED TODAY AND TONIGHT.

In the hours before

Local storm report, Jun 11, 12:46 AM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1246 AM CDT WED JUN 11 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0845 PM    BEN LOMOND                AR   WIND DAMAGE
06/11/03   SEVIER                         TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT.

0850 PM    TOLLETTE                  AR   WIND DAMAGE
06/11/03   HOWARD                         SEVERAL TREES DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0850 PM    ROSSTON                   AR   WIND DAMAGE
06/11/03   NEVADA                         TREES DOWN COUNTYWIDE.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0900 PM    2 W NASHVILLE             AR   WIND DAMAGE
06/11/03   HOWARD                         TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0910 PM    PROVO                     AR   WIND DAMAGE
06/11/03   SEVIER                         TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT.

0915 PM    PRESCOTT                  AR   WIND DAMAGE
06/11/03   NEVADA                         TIN OFF OF A BARN ON CNTY
                                          RD 28 ON S SIDE OF TOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:17 PM CDTSevere Thunderstorm WarningSHVMiller43 min
Jun 10, 8:22 PM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette53 min
Jun 10, 8:29 PM CDTSevere Thunderstorm WarningSHVHempstead, Nevada61 min
Jun 10, 8:38 PM CDTSevere Thunderstorm WarningSHVHoward, Little River, Sevier52 min
Jun 11, 5:41 AM CDTSevere Thunderstorm WarningSHVMiller49 min
Jun 11, 5:57 AM CDTSevere Thunderstorm WarningSHVHempstead, Lafayette48 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.